HRT Patch Will Not Stay Put

Dr N:

I had a "total" hysterectomy in January. My ovaries and all were removed. My OBGYN put me on the Climara patch. (I tried Premarin, look but had hot flashes and mood swings) After a "dip" in my sex drive that I couldn't stand, cialis I got him to give me a shot of testosterone. Boy, cialis did it ever help, and I am sure pleased with it's results! The only problem I am having now is that the patch will not stay put for more than 3-4 days. It starts wrinkling and crawling, and gets real annoying. I know my "no-where-near perfect" body, with its folds and all, doesn't make an ideal sticking place, especially on the weeks I wear it in front. Yet, I have just as much trouble keeping it in place when it is on my upper hip. Any suggestions?

Reply:

Hi,

Actually, you have a number of options. If you like the way things are going with the Climera and the testosterone shot, you can probably stay on this program, but remember that the injections only last about a month and usually need to be repeated approximately every 4 weeks. One way is to insist that you be given extra patches to replace the ones that fall off. If you can afford it or your insurance company is willing to pay for it, there is no reason that you can't put on a new patch every day.

Another option is to use estrogen gel which can be made for you by a compounding pharmacy. This is basically the patch without the stickum and you just rub it on once a day. Alternatively, you can use hormone implants of estrogen and testosterone, which usually work great and then you wouldn't have to do anything for the 4-6 months that they usually last.

If you read the Methods of HRT section of the web site, it will provide additional insight.

Dr N